Alert archive / Georgia / Special Weather Statements in 2011
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 11, 2011, 4:18 PM EDT for Crisp County, Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2011, 4:18 PM EDT (20:18 UTC)
- Expired
- Aug 11, 2011, 4:45 PM EDT
- In force
- 27 min
- Issued by
- NWS Atlanta, GA
County Crisp County, GA
The radar
The Robins AFB radar (KJGX), 102 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.3 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1045 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 1077 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- -54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
914
WWUS82 KFFC 112018
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
418 PM EDT THU AUG 11 2011
GAZ106-112045-
418 PM EDT THU AUG 11 2011
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL...40 MPH WINDS
AND FREQUENT LIGHTNING IN SOUTHERN CRISP COUNTY UNTIL 445 PM EDT...
AT 417 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FORT EARLY...MOVING SOUTHEAST AT 30 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
SOUTHERN CRISP COUNTY THROUGH 445 PM EDT. SOME LOCATIONS IN THE PATH
OF THIS STORM INCLUDE FORT EARLY...GEORGIA VETERANS MEMORIAL STATE
PARK...RAINES AND ARABI. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.
&&
LAT...LON 3183 8388 3184 8394 3185 8395 3190 8394
3192 8392 3196 8393 3183 8360 3181 8361
3180 8362 3180 8380
TIME...MOT...LOC 2018Z 298DEG 26KT 3186 8388
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 11, 3:39 PM EDT, 39 minutes earlier.
Area forecast discussion, Aug 11, 3:39 PM EDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 339 PM EDT THU AUG 11 2011 .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... LATEST MSAS ANALYSIS SHOWS WEAK LOW PRESSURE FROM EAST CENTRAL GEORGIA THROUGH SOUTH CAROLINA. FOR NOW...IT IS A TALE OF TWO FORECAST AREAS...THE EASTERN HALF AND THE WESTERN HALF. THE EASTERN HALF CONTINUES TO BE DOMINATED BY LOW LEVEL DRY AIR WHICH HAS INHIBITED CONVECTIVE INITIATION...THE RESULT OF DEWPOINTS IN THE MID 50S. THIS AREA ARCHES BACK NORTHWEST OVER THE EXTREME NORTH AS WELL WITH VERY LITTLE DEVELOPMENT NOTED. TO THE WEST...AIRMASS HAS REALLY MODERATED WITH DEWPOINTS FROM PEACHTREE CITY TO ALBANY AND POINTS WESTWARD IN THE LOWER TO MID 70S. THIS ZONE WHICH CORRESPONDS TO AN AREA OF ENHANCED THETA E HAS TAKEN ADVANTAGE OF AN EARLY MORNING MCS WHICH BRIEFLY DIED OUT BUT IS NOW PRODUCING ISOLATED SEVERE STORMS LOCALLY. EXPECT THIS GENERAL ZONE OF ACTIVITY TO CONTINUE FOR THE REMAINDER OF THE EVENING HOURS WITH PERHAPS A SHIFT EASTWARD TOWARD MACON BEFORE DISSIPATING. MIXED SIGNALS AMONG THE MODELS FOR FRIDAY...ESPECIALLY LATE IN THE PERIOD. WHAT THE MODELS AGREE ON IS SHIFTING DEEP LAYER MOISTURE SOUTH WHICH WILL BE THE FAVORED REGION FOR INITIAL THUNDERSTORM DEVELOPMENT AND WILL INDICATE LOW CHANCE POPS. THEREAFTER...NAM12 WANTS TO BRING SEABREEZE ACTIVITY WELL TO THE WEST THROUGH LATE EVENING ALLOWING FOR LATE DAY THUNDERSTORM ACTIVITY FOR CENTRAL AND WESTERN ZONES. GFS ON THE OTHER HAND KEEPS ACTIVITY CONFINED TO THE SOUTHEAST GEORGIA PORTION WITH NIL POPS. WILL COMPROMISE FOR NOW AND INDICATE 20 POPS MOVING BACK TOWARD ATLANTA METRO LATE EVENING. FOR SATURDAY...WILL BE TRANSITIONING FROM THE MESOSCALE TO THE SYNOPTIC SCALE AS DEEP UPPER MIDWEST TROUGH EXPANDS EASTWARD. BY LATE SATURDAY...IT APPEARS BEST DYNAMICS WILL BE PROGRESSING MORE EAST THAN DIGGING SOUTH AN WILL SHOW A SHARP GRADIENT FOR POPS FROM NORTH TO SOUTH. ACTIVITY WILL TEND TO SWING THROUGH SATURDAY NIGHT AND WILL EXTEND CHANCE POPS INTO CENTRAL GEORGIA. MUCH OF THE SEVERE POTENTIAL WITH THIS SYSTEM WILL BE DIURNALLY DRIVEN AND TIMING WILL BE CRUCIAL. UNFORTUNATELY THE TIMING IS VERY UNCERTAIN AT THIS POINT AND WILL NEED TO MONITOR CLOSELY WITH SUBSEQUENT FORECASTS. .LONG TERM /SUNDAY THROUGH THURSDAY/...IN THE POST FRONTAL ENVIRONMENT...STILL LOOKS LIKE SIGNIFICANT DRY AIR TO MOVE INTO THE AREA AND TEMPS TO DROP INTO THE UPPER 80S FOR HIGHS. CURRENT FORECAST HAS A GOOD HANDLE ON THIS AND LIMITED CHANGES PLANNED. && .AVIATION... 18Z UPDATE... CONVECTION BEGINNING TO DEVELOP ACROSS WEST GEORGIA...HAVE CONTINUED CB IN THE CLOUD GROUP FOR ALL BUT AHN TO ACCOUNT FOR THIS. EXPECT SOME LOW VFR TO MVFR VSBY FRIDAY MORNING...MAINLY AT MCN AND AHN...THOUGH IT WILL DEPEND ON WHERE RAIN FALLS. WESTERLY WINDS THROUGH THE PERIOD...EXCEPT POSSIBLY BRIEF NORTHEASTERLY EARLY FRIDAY MORNING. CB AGAIN IN THE CLOUD GROUP FRIDAY AFTERNOON. //ATL CONFIDENCE...18Z UPDATE... HIGH ON WIND SPEEDS...MEDIUM TO LOW ON POTENTIAL WIND SHIFT FRIDAY MORNING. HIGH ON CIGS/VSBY. LOW TO MEDIUM ON CONVECTION. TDP && .PRELIMINARY POINT TEMPS/POPS... ATHENS 70 94 72 93 / 20 30 20 20 ATLANTA 72 92 73 90 / 20 30 20 30 BLAIRSVILLE 66 85 69 84 / 10 20 20 40 CARTERSVILLE 67 93 72 91 / 20 20 10 50 COLUMBUS 73 96 74 95 / 30 20 20 20 GAINESVILLE 71 91 73 89 / 10 30 20 30 MACON 74 96 73 93 / 20 30 20 20 ROME 68 95 67 93 / 30 20 10 50 PEACHTREE CITY 70 93 70 91 / 30 30 20 20 VIDALIA 74 96 75 92 / 20 40 30 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && DEESE
Hazardous weather outlook, Aug 11, 5:32 AM EDT, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 532 AM EDT THU AUG 11 2011 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-120945- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 532 AM EDT THU AUG 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS POSSIBLE ACROSS NORTH AND CENTRAL GEORGIA. .SYNOPSIS... FRONTAL BOUNDARY ACROSS NORTH GEORGIA WILL PUSH SOUTH THROUGH THE DAY TODAY AS AN UPPER LEVEL DISTURBANCE ENTERS THE REGION. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE CLOUD TO GROUND LIGHTNING AND GUSTY WINDS. .DISCUSSION... AN UPPER LEVEL DISTURBANCE DROPS DOWN INTO NORTH AND CENTRAL GEORGIA FROM THE TENNESSEE VALLEY TODAY AS FRONTAL BOUNDARY SHIFTS SOUTHWARD. MOST UNSTABLE ATMOSPHERE EXPECTED OVER ALABAMA...THOUGH MODELS INDICATE SOME WEAK TO MODERATE INSTABILITIES OVER NORTH AND CENTRAL GEORGIA. PROVIDED ENOUGH MOISTURE ACROSS THE AREA TODAY...THIS INSTABILITY IS ENOUGH TO PRODUCE ISOLATED THUNDERSTORMS ESPECIALLY ACROSS WEST CENTRAL GEORGIA. THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Local storm report, Aug 11, 3:09 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
309 PM EDT THU AUG 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 PM HAIL BOX SPRINGS 32.53N 84.66W
08/11/2011 U0.25 INCH TALBOT GA POST OFFICE
BOX SPRINGS POST OFFICE REPORTS HAIL OF UNKNOWN SIZE AND
GUSTY WINDS.
&&
RGARCIASpecial weather statement, Aug 11, 3:16 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
316 PM EDT THU AUG 11 2011
GAZ080-091>093-102>104-112000-
316 PM EDT THU AUG 11 2011
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING AND 50 MPH
WINDS IN WEBSTER...SUMTER...STEWART...SCHLEY...MARION...MACON AND
TAYLOR COUNTIES UNTIL 400 PM EDT...
AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM RUPERT TO BROOKLYN...MOVING SOUTHEAST AT 30
MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS
WEBSTER...SUMTER...STEWART...SCHLEY...MARION...MACON AND TAYLOR
COUNTIES THROUGH 400 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM
INCLUDE CEDAR CREEK...CHARLES...LOUVALE...ZELLOBEE...TAZEWELL...BUENA
VISTA...RENFROE...RUPERT...CHARING...BROOKLYN...CONCORD...SEMINOLE...
DOYLE...IDEAL AND RICHLAND. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING
OF WATER ON ROADWAYS.
&&
LAT...LON 3192 8462 3214 8490 3224 8476 3223 8466
3230 8466 3250 8430 3224 8396 3217 8403
3208 8421 3194 8442 3195 8444 3191 8446
TIME...MOT...LOC 1915Z 312DEG 26KT 3239 8431 3229 8449
3213 8474Special weather statement, Aug 11, 3:34 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
334 PM EDT THU AUG 11 2011
GAZ096-097-109-112015-
334 PM EDT THU AUG 11 2011
...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS AND FREQUENT
LIGHTNING IN LAURENS...BLECKLEY AND DODGE COUNTIES UNTIL 415 PM
EDT...
AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GOLDSBORO...MOVING SOUTHEAST AT 15 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND STRONG WIND GUSTS TO 45 MPH AS IT
MOVES ACROSS LAURENS...BLECKLEY AND DODGE COUNTIES THROUGH 415 PM
EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE GOLDSBORO...
CARY...REBIE...ROWLAND...CHESTER...DEXTER...HARLOW...CADWELL AND
RENTZ. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3244 8336 3255 8329 3256 8327 3258 8322
3245 8287 3225 8300
TIME...MOT...LOC 1934Z 298DEG 18KT 3247 8321Special weather statement, Aug 11, 4:11 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 411 PM EDT THU AUG 11 2011 GAZ107>109-112045- 411 PM EDT THU AUG 11 2011 ...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL...40 MPH WINDS AND FREQUENT LIGHTNING IN NORTHEAST WILCOX...SOUTHEAST PULASKI AND SOUTHERN DODGE COUNTIES UNTIL 445 PM EDT... AT 407 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER OCMULGEE BANKS...MOVING SOUTHEAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS NORTHEAST WILCOX...SOUTHEAST PULASKI AND SOUTHERN DODGE COUNTIES THROUGH 445 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE OCMULGEE BANKS...CEDAR CREEK...RHINE...BROWNING...ABBEVILLE...UNION AND FIVE POINTS. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 3207 8303 3189 8325 3213 8349 3222 8346 TIME...MOT...LOC 2010Z 305DEG 15KT 3214 8342
Local storm report, Aug 11, 4:18 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
418 PM EDT THU AUG 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND DMG 5 NW HAMILTON 32.81N 84.93W
08/11/2011 HARRIS GA 911 CALL CENTER
HARRIS COUNTY 911 REPORTS SEVERAL DOWNED TREES IN THE
NORTHWESTERN PORTION OF COUNTY.
0231 PM TSTM WND DMG 1 NE WAVERLY HALL 32.69N 84.73W
08/11/2011 HARRIS GA LAW ENFORCEMENT
WAVERLY HALL POLICE DEPARTMENT REPORTS SEVERAL TREES AND
LINES DOWN ON GA HWY 85 HEADING TOWARDS MANCHESTER.
0242 PM HAIL BOX SPRINGS 32.53N 84.66W
08/11/2011 U0.25 INCH TALBOT GA POST OFFICE
BOX SPRINGS POST OFFICE REPORTS HAIL OF UNKNOWN SIZE AND
GUSTY WINDS.
0254 PM TSTM WND DMG 2 ESE OAKLAND 32.45N 84.51W
08/11/2011 MARION GA 911 CALL CENTER
MARION COUNTY 911 RELAYED REPORTS OF A COUPLE OF DOWNED
TREES.
&&
RGARCIASpecial weather statement, Aug 11, 4:18 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
418 PM EDT THU AUG 11 2011
GAZ106-112045-
418 PM EDT THU AUG 11 2011
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL...40 MPH WINDS
AND FREQUENT LIGHTNING IN SOUTHERN CRISP COUNTY UNTIL 445 PM EDT...
AT 417 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FORT EARLY...MOVING SOUTHEAST AT 30 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
SOUTHERN CRISP COUNTY THROUGH 445 PM EDT. SOME LOCATIONS IN THE PATH
OF THIS STORM INCLUDE FORT EARLY...GEORGIA VETERANS MEMORIAL STATE
PARK...RAINES AND ARABI. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.
&&
LAT...LON 3183 8388 3184 8394 3185 8395 3190 8394
3192 8392 3196 8393 3183 8360 3181 8361
3180 8362 3180 8380
TIME...MOT...LOC 2018Z 298DEG 26KT 3186 8388The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 1:25 PM EDT | Special Weather Statement | FFC | Harris | 50 min |
| Aug 11, 1:52 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Meriwether, Troup | 38 min |
| Aug 11, 2:11 PM EDT | Special Weather Statement | FFC | Muscogee | 34 min |
| Aug 11, 2:30 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Harris, Marion, Muscogee, Talbot, Taylor | 45 min |
| Aug 11, 2:33 PM EDT | Special Weather Statement | FFC | Heard | 42 min |
| Aug 11, 3:07 PM EDT | Special Weather Statement | FFC | Bleckley, Twiggs | 38 min |
| Aug 11, 3:16 PM EDT | Special Weather Statement | FFC | Marion, Schley, Webster | 44 min |
| Aug 11, 3:34 PM EDT | Special Weather Statement | FFC | Bleckley, Laurens | 41 min |
| Aug 11, 4:11 PM EDT | Special Weather Statement | FFC | Dodge | 34 min |
| Aug 11, 4:36 PM EDT | Special Weather Statement | FFC | Crisp, Wilcox | 39 min |
| Aug 11, 4:45 PM EDT | Special Weather Statement | FFC | Montgomery, Wheeler | 45 min |
| Aug 11, 5:20 PM EDT | Special Weather Statement | FFC | Telfair | 25 min |
Nearby
Special Weather Statements in Georgia, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.